Work

Spontaneous Intramuscular Hematoma due to Subcutaneous Enoxaparın

Year: 2019
Type: article
Abstract: Low molecular weight heparins (LMWH) are generally used for acute coronary syndrome (ACS) treatment. Although bleeding is the most common complication associated with the use of LMWH, it that can lead to hemodynamic disorder is rare. Here we present a case of rectus abdominis intramuscular hematoma (RAIH) after use of subcutaneous LMWH. A 73 -year-old female patient was hospitalized with a diagnosis of ACS and pneumonia. Due to ACS, LMWH was started as anticoagulant therapy. When follow up in the service, the patient developed sudden abdominal pain. Immediately, abdominal ultrasonography and computed tomography were performed and left RAIH was detected. Emergency surgery was not intended and supportive therapy (fluid, erythrocyte suspension, analgesics) was given to the patient. Hemodynamic parameters of the patient were followed up closely. Hematoma declined in follow up and reducing the patient’s symptoms. Coronary angiography was performed when patient stabilizied hemodynamically and stent was placed to obtuse marginal artery which is a branch of the circumflex artery. After the procedure, the patient without symptoms was discharged with the recommendations. Patients who LMWH administered subcutaneously and was performed suddenly abdominal pain with a palpable mass in physical examination, RAIH should be considered in the differential diagnosis. In patients with predisposing factors to reduce the risk of fatal RAIH, lower dose of LMWH should be used and care should be taken to make the injection under the skin. When RAIH develops, early diagnosis and a multidisciplinary approach and not be delayed treatment are the most important factor in combating these complications.
Language: English
Subfield: Surgery
Field: Medicine
Open Access status: diamond
OpenAlex ID: W2912944789
FWCI:
Cites: 5
Cited by:
Related to: 10